Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 23, 2017, 4:16 PM EDT for Williams County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 23, 2017, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WWUS83 KIWX 232016
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT SUN JUL 23 2017
OHZ001-002-232045-
Fulton-Williams-
416 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...
At 415 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Archbold, Montpelier, West Unity, Pioneer, Stryker, Fayette, Holiday
City, West Jefferson, Alvordton, Zone, Bridgewater Center, Elmira and
Kunkle.
This includes Interstate 80 in Ohio between mile markers 8 and 28.
LAT...LON 4145 8437 4161 8468 4170 8459 4171 8444
4164 8423
TIME...MOT...LOC 2015Z 300DEG 26KT 4165 8454
$$
GHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:10 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 23, 2:10 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 210 PM EDT Sun Jul 23 2017 .SYNOPSIS... Issued at 210 PM EDT Sun Jul 23 2017 A cold front will bring low chances for scattered showers and thunderstorms this afternoon into this evening. Drier and cooler air then filters in behind this front tonight into early next week. Highs on Monday will reach the mid 70s to near 80 degrees, with highs on Tuesday in the upper 70s to low 80s. Warmer and dry then into Wednesday before the next cold front brings renewed rain and storm chances Wednesday night into Thursday. && .SHORT TERM...(This Evening through Monday) Issued at 210 PM EDT Sun Jul 23 2017 The main focus for the remainder of the afternoon and early evening will be on shower/storm coverage and intensity. Very subtle/diffuse boundaries on the leading edge of an approaching mid level shortwave trough may provide enough of a focus for isolated to widely scattered showers/storms across ne IN/nw OH/sc Lower MI during the mid-late afternoon. Weak forcing/convergence with overall moisture quality in question should limit the coverage and intensity, though cannot rule out an isolated stronger storm given MLCAPE values near 1500-2000 j/kg and deep layer shear ~30 knots. The other feature of note will be scattered convection expected to develop across ne IL/srn WI near the primary cold front. This activity will attempt to survive into areas mainly west of US 31 early this evening, weakening and shifting more south with time thanks to waning diurnal instability and orientation of main instability axis. Passage of the synoptic scale trough will allow cooler and much drier air to filter in later tonight into Monday as flow in the low levels back north-northeast post-frontal. Subsidence/height rises in wake of the trough, with sfc high pressure gradually building in from the northwest, will result in dry conditions and only a scattered CU field on Monday. && .LONG TERM...(Monday Night through Sunday) Issued at 210 PM EDT Sun Jul 23 2017 Dry and noticeably less humid conditions will persist into Monday night and Tuesday under high pressure surface and aloft. Heat/humidity levels then increase into Wednesday as southwest flow returns in advance of an approaching cold front expected to move through the local area later Wednesday night-Thursday with the only real threat for showers/storms during the long term period. Chances for severe storms appear low given marginal shear profiles and unfavorable diurnal timing (another weakening/early morning MCS?). Ample moisture return (not surprising for late July in the Corn Belt) and slowing nature to the frontal slope/convection as it becomes more aligned to weaker mid- level flow could pose a heavy rain threat. This return to storm chances and higher humidity will be brief as the next Canadian shortwave southeast through the Great Lakes brings high pressure and dry conditions back into the picture Friday into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 101 PM EDT Sun Jul 23 2017 Showers and thunderstorms are expected to develop this afternoon but should be widely scattered. Kept high end MVFR at SBN this afternoon but that should improve after storms clear out by late this afternoon. Winds during the forecast period will be between 5 and 10 kts generally out of the NW. Drier and VFR flight conditions over the terminals starting this evening through the end of the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 342 PM EDT Sun Jul 23 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-241945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Scattered thunderstorms are expected late this afternoon into early this evening. The main threats with any thunderstorms will be wind gusts in excess of 30 mph, lightning, and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-241945- La Porte-Berrien- 342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible late this afternoon into early this evening. The main threats with any thunderstorms will be wind gusts in excess of 30 mph, lightning, and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous swimming conditions will be possible on Lake Michigan beaches on Monday. There is a chance for thunderstorms Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-241945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 342 PM EDT Sun Jul 23 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible late this afternoon into early this evening. Strong to severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions may become hazardous for small craft on Monday. There is a chance for thunderstorms Wednesday night into Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 23, 3:43 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
343 PM EDT SUN JUL 23 2017
MIZ081-OHZ001-002-232015-
Hillsdale-Fulton-Williams-
343 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HILLSDALE...
NORTHWESTERN FULTON AND NORTHEASTERN WILLIAMS COUNTIES...
At 342 PM EDT, a strong thunderstorm was located near Reading, or 13
miles southwest of Hillsdale, moving east at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pioneer, Fayette, Reading, Cambria, Ransom, Lyons, Waldron, Camden,
Montgomery, Prattville, Oakshade, Alvordton, Zone, Denson, Frontier,
Lake Seneca, Elmira, Tedrow, Betzer and Kunkle.
This includes Interstate 80 in Ohio between mile markers 21 and 31.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4156 8425 4171 8481 4176 8481 4176 8483
4178 8483 4185 8480 4178 8436 4171 8436
4171 8407
TIME...MOT...LOC 1942Z 286DEG 47KT 4175 8474
GHSpecial weather statement, Jul 23, 3:52 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
352 PM EDT SUN JUL 23 2017
INZ020-022-232015-
Cass-White-
352 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WHITE AND CENTRAL
CASS COUNTIES...
At 352 PM EDT, a strong thunderstorm was located 7 miles south of
Royal Center, or 9 miles west of Logansport, moving southeast at 30
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Logansport, Walton, Burnettsville, Clymers, Deacon, Idaville and Lake
Cicott.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4058 8637 4069 8637 4069 8652 4074 8653
4074 8667 4076 8671 4088 8656 4065 8617
4057 8635
TIME...MOT...LOC 1952Z 302DEG 25KT 4077 8654
GHLocal storm report, Jul 23, 4:00 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST FULTON 40.95N 86.26W
07/23/2017 M50 MPH FULTON IN TRAINED SPOTTER
MEASURED WITH AN ANEMOMETER. ALSO HAD PEA
SIZED HAIL.
&&
CRSpecial weather statement, Jul 23, 4:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
401 PM EDT SUN JUL 23 2017
INZ015-022-023-232030-
Miami-Cass-Fulton-
401 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FULTON...
NORTHEASTERN CASS AND NORTHWESTERN MIAMI COUNTIES...
At 400 PM EDT, a strong thunderstorm was located 8 miles south of
Rochester, moving southeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Peru, Mexico, Erie, Denver, Fulton, Macy, Chili, Nyena Lake,
Deedsville, Twelve Mile, Metea, Hoover and Fletcher.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4090 8642 4100 8623 4091 8594 4080 8594
4071 8604
TIME...MOT...LOC 2000Z 302DEG 25KT 4093 8618
GHLocal storm report, Jul 23, 4:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL CLYMERS 40.71N 86.45W
07/23/2017 M0.25 INCH CASS IN PUBLIC
ALSO ESTIMATED 40 TO 50 MPH WINDS.
&&
CRSpecial weather statement, Jul 23, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT SUN JUL 23 2017
OHZ001-002-232045-
Fulton-Williams-
416 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...
At 415 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Archbold, Montpelier, West Unity, Pioneer, Stryker, Fayette, Holiday
City, West Jefferson, Alvordton, Zone, Bridgewater Center, Elmira and
Kunkle.
This includes Interstate 80 in Ohio between mile markers 8 and 28.
LAT...LON 4145 8437 4161 8468 4170 8459 4171 8444
4164 8423
TIME...MOT...LOC 2015Z 300DEG 26KT 4165 8454
GHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:31 PM EDT | Special Weather Statement | IWX | Fulton | 29 min |
| Jul 23, 3:52 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
| Jul 23, 4:01 PM EDT | Special Weather Statement | IWX | Miami | 29 min |
| Jul 23, 4:18 PM EDT | Special Weather Statement | IWX | DeKalb | 42 min |
| Jul 23, 5:01 PM EDT | Special Weather Statement | IWX | Allen | 44 min |
| Jul 23, 5:47 PM EDT | Special Weather Statement | IWX | Allen | 43 min |
| Jul 23, 7:04 PM EDT | Special Weather Statement | IWX | LaPorte, Starke | 26 min |
| Jul 23, 7:08 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Starke | 35 min |
| Jul 23, 7:42 PM EDT | Special Weather Statement | IWX | Pulaski | 48 min |
| Jul 23, 7:52 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 23 min |
| Jul 23, 3:43 PM EDT | Special Weather Statement | IWX | Williams | 32 min |
| Jul 23, 4:44 PM EDT | Special Weather Statement | IWX | Henry | 46 min |
| Jul 23, 5:32 PM EDT | Special Weather Statement | IWX | Henry, Putnam | 43 min |
| Jul 23, 6:37 PM EDT | Special Weather Statement | IWX | Putnam | 53 min |
| Jul 23, 7:52 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 35 hr |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.